On the Double Phase Variational Problems Without Ambrosetti–Rabinowitz Condition


We are concerned with the existence and multiplicity of nontrivial solutions to the following double phase problems:

$$\begin{aligned} \left\{ \begin{array}{ll} -\mathrm{div}(|\nabla u|^{p-2}\nabla u+\alpha (x)|\nabla u|^{q-2}\nabla u)+V(x)|u|^{\gamma -2}u=f(x,u),&{}\ \mathrm{in}\ \Omega ,\\ u=0,&{}\ \mathrm{on}\ {\partial \Omega ,} \end{array}\right. \end{aligned}$$

applying the mountain pass theorem and fountain theorem. The Ambrosetti—Rabinowitz condition as well as the monotonicity of \(f(x,t)/|t|^{q-1}\) are not assumed.

This is a preview of subscription content, access via your institution.

Availability of Data and Materials

Not applicable.


  1. 1.

    Che, G.F., Chen, H.B.: Multiple solutions for the Schrödinger equations with sign-changing potential and Hartree nonlinearity. Appl. Math. Lett. 81, 21–26 (2018)

    MathSciNet  Article  Google Scholar 

  2. 2.

    Colombo, M., Mingione, G.: Regularity for double phase variational problems. Arch. Ration. Mech. Anal. 215, 443–496 (2015)

    MathSciNet  Article  Google Scholar 

  3. 3.

    Colasuonno, F., Squassina, M.: Eigenvalues for double phase variational integrals. Ann. Math. Pure. Appl. 195, 1917–1959 (2016)

    MathSciNet  Article  Google Scholar 

  4. 4.

    De Filippis, C., Mingione, G.: A borderline case of calderón-zygmund estimates for nonuniformly elliptic problems. St. Petersburg Math. J. 31, 455–477 (2020)

    MathSciNet  Article  Google Scholar 

  5. 5.

    Chen, S., Tang, X.: Ground state sign-changing solutions for elliptic equations with logarithmic nonlinearity. Acta. Math. Hung. 157, 27–38 (2019)

    MathSciNet  Article  Google Scholar 

  6. 6.

    Deng, Y.B., Huang, W.T.: Ground state solutions for generalized quasilinear Schrödinger equations without (AR) condition. J. Math. Anal. Appl. 456, 927–945 (2017)

    MathSciNet  Article  Google Scholar 

  7. 7.

    Liu, W.L., Dai, G.W.: Three ground state solutions for double phase problem. J. Math. Phys. 59, 121503 (2018)

    MathSciNet  Article  Google Scholar 

  8. 8.

    Liu, W.L., Dai, G.W.: Existence and multiplicity results for double phase problem. J. Differ. Equ. 265, 4311–4334 (2018)

    MathSciNet  Article  Google Scholar 

  9. 9.

    Liu, S.B., Zhou, J.: Standing waves for quasilinear Schrödinger equations with indefinite potentials. J. Differ. Equ. 265, 3970–3987 (2018)

    Article  Google Scholar 

  10. 10.

    Perera, K., Squassina, M.: Existence results for double-phase problems via Morse theory. Commun. Contemp. Math. 20, 1750023 (2018)

    MathSciNet  Article  Google Scholar 

  11. 11.

    Williem, M.: Minimax Theorems. Birkhäuser, Boston (1996)

    Google Scholar 

  12. 12.

    Xu, L., Chen, H.B.: Nontrivial solutions for Kirchhoff-type problems with a parameter. J. Math. Anal. Appl. 433, 455–472 (2016)

    MathSciNet  Article  Google Scholar 

  13. 13.

    Xie, W.H., Chen, H.B.: Existence and multiplicity of normalized solutions for the nonlinear Kirchhoff type problems. Comput. Math. Appl. 76, 579–591 (2018)

    MathSciNet  Article  Google Scholar 

  14. 14.

    Yang, J., Chen, H.B.: Multiplicity of nodal solutions for a class of double-phase problems. J. Funct. Sp. 2020, 3805803 (2020)

    MathSciNet  MATH  Google Scholar 

  15. 15.

    Zhikov, V.V.: On Lavrentiev’s phenomenon. Russ. J. Math. Phys. 3, 249–269 (1995)

    MathSciNet  MATH  Google Scholar 

  16. 16.

    Zhikov, V.V.: On some variational problems. Russ. J. Math. Phys. 5, 105–116 (1997)

    MathSciNet  MATH  Google Scholar 

  17. 17.

    Zhang, Q.H., Radulescu, V.D.: Double phase anisotropic variational problems and combined effects of reaction and absorption terms. J. Math. Pure. Appl. 118, 159–203 (2018)

    MathSciNet  Article  Google Scholar 

Download references


The authors would like to express their sincere thanks to the referees for their valuable comments and suggestions.


H. B. Chen is supported by the National Natural Science Foundation of China (No. 11671403); J. Yang is Supported by the Research Foundation of Education Bureau of Hunan Province, China (No. 20B457, 19B450) and the National Natural Science Foundation of Hunan Province, China (No. 2019JJ50473).

Author information




The research was carried out in collaboration. All authors read and assured the final manuscript.

Corresponding author

Correspondence to Jie Yang.

Ethics declarations

Conflict of Interest

The authors declare that they have no competing interests.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Communicated by Majid Gazor.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Yang, J., Chen, H. & Liu, S. On the Double Phase Variational Problems Without Ambrosetti–Rabinowitz Condition. Bull. Iran. Math. Soc. (2021). https://doi.org/10.1007/s41980-020-00491-6

Download citation


  • Double phase problem
  • Ambrosetti–Rabinowitz condition
  • Nontrivial solution

Mathematics Subject Classification

  • 35J20
  • 35J60